Alabama, 2006Lightning Strike in Alabama, June 24, 2006
June 24, 2006 · NWS BMX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 24, 1:55 PM CST, 5 minutes earlier.
Area forecast discussion, Jun 24, 1:55 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
255 PM CDT SAT JUN 24 2006
.SHORT TERM...(TONIGHT - MONDAY NIGHT)
CONVECTION FIRING UP AGAIN THIS AFTERNOON AS AIRMASS REMAINS MOIST
AND UNSTABLE. A WEAK SURFACE TO 850 MB TROUGH IS LOCATED OVER
NORTHERN MISSISSIPPI AND SOUTHERN TENNESSEE AND WAS THE FOCUS FOR
EARLY CONVECTION TODAY. THIS FEATURE WILL DRIFT SOUTHEAST-WARD OVER
THE WEEKEND AS AN EASTERN CONUS UPPER LEVEL TROUGH BEGINS TO
DEVELOP. MODELS ARE IN GOOD AGREEMENT WITH KEEPING RAINFALL
COVERAGE IN THE SCATTERED TO NUMEROUS RANGE THROUGH
MONDAY...ESPECIALLY FOR EAST ALABAMA...AND THEN PUSHING UP THE EAST
COAST BY MONDAY NIGHT AS THE UPPER TROUGH DIGS IN.
HIGH TEMPERATURES WILL BE HIGHLY DEPENDENT ON WHERE THE CLOUDS AND
CONVECTION DEVELOPS FIRST. GUIDANCE HAS BEEN UNDER FORECASTING
HIGHS BY A FEW DEGREES WHERE CONVECTION IS DELAYED. THERE SHOULD
BE ENOUGH HEATING TO PUSH MOST LOCATIONS INTO THE UPPER 80S AND
LOWER 90S...MUCH LIKE TODAY. LOWS NEAR 70.
.LONG TERM...(TUESDAY - SATURDAY)
THE UPPER LEVEL PATTERN UNDERGOES A MAJOR CHANGE COMPARED TO THE
PREVIOUS WEEKS...AT LEAST FOR TEMPERATURES. A PERSISTENT EASTERN
CONUS TROUGH WILL SET UP...KEEPING THE EXTREME HEAT OUT WEST.
RAINFALL APPEARS LIMITED AT THIS TIME WITH THE BEST CHANCE OF A
FEW SHOWERS OR STORMS RETURNING BY FRIDAY OR SATURDAY. HIGHS
WILL MAINLY BE IN THE UPPER 80S AND LOWER 90S WITH LOWS FALLING
INTO THE MID 60S MOST AREAS.
&&
AVIATION...DISCUSSION FOR 18Z TAFS.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE AREA AND LAST THROUGH 02Z. MVFR CONDITIONS CAN BE EXPECTED
WITH SOME LOCATIONS HAVING IFR CONDITIONS LASTING UP TO ONE HOUR
WHERE THUNDERSTORMS PERSIST. FROM 02Z TO 08Z MOST LOCATIONS WILL
HAVE VFR CONDITIONS WITH MVFR CONDITIONS AT TCL AS VSBYS REMAIN 3
TO 5 MILES IN FOG. FROM 08Z TO 14Z MVFR CONDITIONS AT ALL
LOCATIONS AS VSBYS FALL TO 3 TO 5 MILES WITH IFR CONDITIONS AT TCL
AS VSBYS FALL TO 1 TO 3 MILES. FROM 14Z TO 18Z ALL LOCATIONS WILL
RETURN TO VFR CONDITIONS.
BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 71 86 67 84 / 30 70 40 40
ANNISTON 70 85 66 84 / 40 70 50 50
BIRMINGHAM 70 86 67 86 / 30 60 30 30
TUSCALOOSA 71 89 68 87 / 30 40 30 20
CALERA 71 87 68 86 / 30 60 40 30
AUBURN 72 88 67 84 / 40 60 50 40
MONTGOMERY 72 90 70 89 / 40 60 40 40
TROY 73 90 69 88 / 30 60 30 40
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
88/88/88
Hazardous weather outlook, Jun 24, 11:54 AM CST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1254 PM CDT SAT JUN 24 2006
ALZ011>015-017>050-251754-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1254 PM CDT SAT JUN 24 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE
AREA THROUGH 8 PM THIS EVENING AS NUMEROUS BOUNDARIES FIRE DURING
THE PEAK HEATING HOURS. STRONG STORMS ARE EXPECTED AND A FEW
ISOLATED STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL.
WET MICROBURST POTENTIAL:
BIRMINGHAM...MODERATE.
MONTGOMERY...MODERATE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE REQUIRED THROUGH 8 PM THIS EVENING.
KSL
In the hours before
Special weather statement, Jun 24, 12:34 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
134 PM CDT SAT JUN 24 2006
ALZ015-241900-
WALKER-
134 PM CDT SAT JUN 24 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER COUNTY UNTIL 200 PM
CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM ONGOING
THUNDERSTORMS...
AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER CORDOVA...MOVING EAST AT 20 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TUTWILER...PARRISH...
OAKMAN...JASPER...GOODSPRINGS...CORDOVA...CURRY AND DORA THROUGH 200
PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
61
Special weather statement, Jun 24, 1:06 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
206 PM CDT SAT JUN 24 2006
ALZ022-241930-
PICKENS-
206 PM CDT SAT JUN 24 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PICKENS COUNTY UNTIL 230
PM CDT...
...SMALL HAIL IS POSSIBLE FROM ONGOING THUNDERSTORMS...
AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS OVER NORTHEASTERN PICKENS COUNTY...MOVING
EAST AT 5 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR REFORM...PALMETTO...
HARPERS MILL AND GORDO THROUGH 230 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
61
Special weather statement, Jun 24, 1:22 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
222 PM CDT SAT JUN 24 2006
ALZ023-242000-
TUSCALOOSA-
222 PM CDT SAT JUN 24 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL
300 PM CDT...
...SMALL HAIL IS POSSIBLE FROM ONGOING THUNDERSTORMS...
AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 8 MILES WEST OF SAMANTHA...MOVING EAST AT 5 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SAMANTHA THROUGH 300
PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Lightning, Sumter
- When
- June 24, 2:00 PM CST
- Where
- Sumter County, 2 mi SW of Epes
- Property damage
- $10,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 32.591, -88.199 (the zone’s center; the record gives no point)
A vehicle was struck by lightning while traveling near mile marker 21 on Interstate 20/59. Although the vehicle was completely disabled by the strike, the occupants were not harmed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Maryland, June 24 to 28, 20065 deaths · 1 injured · $5.5 million · 24 events
- Flash Flooding in Virginia, June 24 to 28, 2006$14 million · 37 events
- Flash Flood in New Jersey, June 24, 20061 death · 1 event
- Damaging Wind and Lightning Strikes in Georgia, June 24, 2006$116,000 · 4 events
- Hail and Damaging Winds in Nebraska, June 24, 2006$105,000 · 1.75 in hail · 5 events
- Lightning Strike in North Dakota, June 24, 2006$125,000 · 1 event
- Hail and Damaging Wind in Iowa, June 24, 2006$30,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Colorado, June 24, 20062.5 in hail · 29 events
- Hail and Damaging Winds in Minnesota, June 24, 20061.75 in hail · 27 events
- Flash Flood in Kentucky, June 24, 2006$20,000 · 1 event
- Damaging Wind in Alabama, June 24, 2006$20,000 · 50 kt wind · 1 event
- Tornado and Hail in Wisconsin, June 24, 2006F0 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516526.